MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the surgeon did not cut the inflation tube at skin level below the yellow anchor prior to removal as prescribed in the instructions-for-use.Pulling the inflation tube through the abdomen with the yellow anchor attached can lead to the yellow anchor getting caught in the anatomy.Had the user followed this instruction the yellow anchor portion of the inflation tube would have been removed prior to pulling it through the abdomen.Based on the information provided the reported event is determined to be use related as the instructions-for-use were not followed.To date there have been no other reported complaints for this lot number.Per the instructions-for-use, supplied with the device, ¿to deflate the echo ps positioning system release the clamp on the inflation tube, cut the tube as close to the skin as possible, and then discard the excess tube¿.Device not returned.
 
Event or Problem Description
As reported on (b)(6) 2022 while removing the echo ps inflation assembly following implant of the ventralight st mesh the inflation tube broke and a portion of the inflation tube which included the yellow anchor was left in the patient¿s abdomen.It was reported that the surgeon did not cut the inflation tube at the skin level below the yellow anchor prior to removing the echo ps inflation assembly.The surgeon attempted to retrieve the piece of inflation tube using a suction irrigator; however, was unsuccessful and the piece was left in vivo.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16087310
Report Number1213643-2022-00827
Device Sequence Number6733427
Product Code FTL
UDI-Device Identifier00801741031731
UDI-Public(01)00801741031731
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Catalogue Number5955600
Device Lot NumberHUGV0752
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Initial Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown